Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Irregular pounding sensation in carotid pulse, taking Zopicline 7.5 mg on regular basis. Causes ?

I take Zopicline 7.5 mg on a regular basis (once per day). For over 3 months my heartrate is averaging 96 (usually 68) and I can feel an irregular and pounding sensation with my pulse - especially the carotid pulse. Any answers to what might be causing this. I am 59, no medical history and not taking anything else. No added stress and I am very active. I work nightshifts and so the Zopiclone so I can sleep during the day
Asked On : Tue, 20 Nov 2012
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello. Welcome to Healthcare Magic. I'm Dr. Christensen.
It sounds like you may have developed a cardiac dysrhythmia (an irregular heartbeat). It's unlikely your zopiclone has anything to do with this problem, as cardiac side effects aren't common with this medication. Cardiac dysrhythmias can stem from isolated electrical problems in the heart's conduction system -- a "short circuit," if you will -- or they can arise from irritability in the heart due to underlying coronary artery disease. Atrial fibrillation is the most common sustained cardiac dysrhythmia, but there are others.
Some over-the-counter medications, such as No-Doz and nonsteroidal anti-inflammatories, can trigger dysrhythmias, as can stress, sleep deprivation or alcohol.
In any event, this is a situation that warrants a medical evaluation, and I would suggest you see your doctor as soon as possible.
I hope things go well!
Answered: Tue, 20 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor